How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 55459
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

Hi Doctor, I am a 32 year old male and have hydrocephalus

Customer Question

Hi Doctor,

I am a 32 year old male and have hydrocephalus which was diagnosed in 1996. Since then I have had two VP Shunts the last was done in 2002. Also have epilepsy and take medication daily no seizures since 1999.

Since Sept I have an empty feeling inside my head above my eyes, they have also been very sore and sensitive to light. At times I feeling overwhelmed when there is too much noise around me which leads to me having difficulty walking and talking.

I have been for multiple scans and blood tests in Jan/Feb as the symptoms are getting much worse. Was admitted to hospital a week ago and had an ICP monitor in for 24 hours - then I was discharged and they say everything seems fine.

Living with the VP Shunt I am convinced it is not working correctly, especially noticed it when I move my head around when driving or at work. I don't really know where to go from here?

Any advice would be much appreciated as a condition I have lived with for years is now affecting my quality of life significantly.

Shane
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 3 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Thanks for this question

What medicine are you taking now?
Customer: replied 3 years ago.

Sodium Valproate 650mg twice a day


Gapabentin 300mg twice a day

Expert:  Dr. Phil, MD replied 3 years ago.
sorry about the late reply Shane

Could it be med related?
Customer: replied 3 years ago.

I strongly doubt it.


 


Been taking this medication since 1995 and never had issues.

Expert:  Dr. Phil, MD replied 3 years ago.
What about new onset migraines
Customer: replied 3 years ago.

I don't know much about them but have tried taking pain medication for the empty feeling above my eyes.


 


The feeling is coupled with loss of concentration and fatigue - lately I have been getting up in the morning feeling like that.


 


 


Medication is paracetamol but it doesn't help.

Expert:  Dr. Phil, MD replied 3 years ago.
I think you have migraine headaches Shane

This is common after things like shunt and brain surgery

I recommend a different medicine like propranolol or imitrex to help
Dr. Phil, MD and 2 other Medical Specialists are ready to help you
Expert:  Dr. Phil, MD replied 3 years ago.
I noticed you rated ok service

I strive for excellent every time

can I help further?
Expert:  Dr. Phil, MD replied 3 years ago.
I noticed that our chat is not complete.

My main goal is your 100% satisfaction and for you to consider this service excellent. If you are not 100% satisfied, just click reply and I will happily provide more information.

Related Medical Questions